MAUDE Adverse Event Report: ARTHREX, INC. UNIVERS REVERS HUMERAL STEM, 5MM; PROSTHESIS, SHOULDER, HEMI-, HUMERAL, METALLIC UNCEMENTED

ARTHREX, INC. UNIVERS REVERS HUMERAL STEM, 5MM; PROSTHESIS, SHOULDER, HEMI-, HUMERAL, METALLIC UNCEMENTED
Model Number UNIVERS REVERS HUMERAL STEM, 5MM
Medical Device Problem Codes Adverse Event Without Identified Device or Use Problem (2993); Patient Device Interaction Problem (4001)
Health Effect - Clinical Code Post Operative Wound Infection (2446)
Date of Event 02/28/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
 
Event or Problem Description
On 3/1/2023, it was reported by a sales representative via email that a shoulder arthroplasty revision surgery took place on (b)(6) 2023 due to an infection.The surgeon removed an ar-9560-28 arthrex univers revers modular glenoid system modular baseplate, an ar-9502f-42lcpc arthrex univers revers suture cup, an ar-9564-2842 arthrex univers revers modular glenoid system glenosphere, an ar-9503l-03 arthrex univers revers humeral insert, (2) ar-9563-20 univers revers modular glenoid system peripheral locking screw, an ar-9562-28nl univers revers modular glenoid system peripheral non-locking screw, an ar-9562-40nl univers revers modular glenoid system peripheral non-locking screw, an ar-9561-25p univers revers modular glenoid system central post modula, and an ar-9501-05p univers revers humeral stem.
 
Additional Manufacturer Narrative
Based on the information provided, which may include the device (if available and returned), pictures, videos, event description, and any additional information from the field, arthrex was able to conclude a most likely cause.Per dfu-0189-9 rev 0 - warning-5.Postoperatively and until healing is complete, fixation provided by this device should be considered as temporary and may not withstand weight bearing or other unsupported stress.The fixation provided by this device should be protected.The postoperative regimen prescribed by the physician should be strictly followed to avoid adverse stresses applied to the device.The most likely cause for the reported failure can be attributed to a patient-specific event.
 
Event or Problem Description
Additional information received on 3/1/2023: the original procedure, left reverse shoulder arthroplasty, took place on (b)(6) 2022.The case was completed successfully without any issues.About a week before the revision surgery on (b)(6) 2023, the patient presented at the office visit with redness, swelling, and drainage at the incision site, indicating an infection.A culture was taken off the infection site, and results are still pending.After removing all the implants, the surgeon placed antibiotic spacers to complete the surgery.Currently, the patient is still being treated for the infection but was discharged after the procedure was completed.

Brand Name
UNIVERS REVERS HUMERAL STEM, 5MM
Common Device Name
PROSTHESIS, SHOULDER, HEMI-, HUMERAL, METALLIC UNCEMENTED
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
vik bajnath
8009337001
MDR Report Key16582114
Report Number1220246-2023-06449
Device Sequence Number11171368
Product Code HSD
UDI-Device Identifier00888867247628
UDI-Public00888867247628
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K161782
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2023
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 09/05/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/28/2026
Device Model NumberUNIVERS REVERS HUMERAL STEM, 5MM
Device Catalogue NumberAR-9501-05P
Device Lot Number21.00176
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/01/2023
Supplement Date Received by Manufacturer08/13/2024
Initial Report FDA Received Date03/21/2023
Supplement Report FDA Received Date09/05/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/01/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown